Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 31, 2016, 1:56 AM CDT for 4 counties in Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 1:56 AM CDT (06:56 UTC)
- Expired
- Jul 31, 2016, 2:45 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1833 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.7
The text
As transmitted.
163
WWUS83 KLBF 310656
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
156 AM CDT SUN JUL 31 2016
NEZ005-008-024>026-036-037-094-310745-
EASTERN CHERRY NE-WESTERN CHERRY NE-THOMAS NE-HOOKER NE-BROWN NE-
LOGAN NE-BLAINE NE-MCPHERSON NE-
156 AM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BLAINE...SOUTHEASTERN
CHERRY...THOMAS...SOUTHWESTERN BROWN...NORTHEASTERN MCPHERSON...
NORTHWESTERN LOGAN AND EASTERN HOOKER COUNTIES UNTIL 245 AM CDT/145
AM MDT/...
AT 155 AM CDT/1255 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JOHNSTOWN TO 10 MILES
SOUTHEAST OF BROWNLEE TO 6 MILES SOUTHWEST OF MULLEN. MOVEMENT WAS
SOUTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MULLEN...THEDFORD...DUNNING...HALSEY...JOHNSTOWN...SENECA...PURDUM...
ELSMERE...HAWLEY FLATS...LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
MOON LAKE...RAVEN...GIANT HILL...KELSO...KOSHOPAH...SHIMMONS LAKE...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...NATWICK...
HIGHWAY 97 CROSSING THE DISMAL RIVER AND HIGHWAY 83 CROSSING THE
DISMAL RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 225 AND 231.
HIGHWAY 2 BETWEEN MILE MARKERS 175 AND 239.
HIGHWAY 97 BETWEEN MILE MARKERS 36 AND 75.
HIGHWAY 83 BETWEEN MILE MARKERS 129 AND 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT/300 AM
MDT/ FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
LAT...LON 4220 9979 4181 10009 4160 10095 4212 10128
4226 10056 4266 10013
TIME...MOT...LOC 0655Z 320DEG 37KT 4257 10014 4217 10050 4200 10116
$$
JWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 30, 11:47 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 30, 11:47 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1147 PM CDT SAT JUL 30 2016 .UPDATE... Issued at 804 PM CDT Sat Jul 30 2016 Fcst updated to better reflect thunderstorm chances this evening in north central NE, as well as to add fog for later tonight into the early morning. Best potential for fog development looks to be in the Platte River valley and adjacent areas of central NE. Storms moving out of SD are heading more swd now but slowly. Some potential for large hail and damaging wind. && .SHORT TERM...(This evening through Sunday) Issued at 332 PM CDT Sat Jul 30 2016 Another active night across portions of central Nebraska. Precipitation is expected to start in the north between 6pm and 8pm before sliding to the southeast as it develops into the next MCS towards daybreak. As has been the trend over the last several days, current model runs are inconsistent in the timing and placement of this system. Most models are indicating convection not starting until after 00Z Sunday (7pm), though, so confidence in start times is fairly good. With the better instability to the east and south, confidence in the track of the highest/greatest chance of showers and thunderstorms (regardless of the inconsistency in the models) is fairly good as well. This track will keep areas to the southwest (south and west of a line extending from southern Garden county to western Frontier county) dry for most of the night. Will keep just a slight chance across this portion of the CWA to account for a lingering shower. Overnight lows will be warmer than the last few nights with lows in the mid-60s. By 12Z Sunday, the developing MCS will be to the southeast of our CWA allowing a brief dry period to return for Sunday as a weak upper level ridge builds across the central US. Dry weather will only last through mid-afternoon as the next shortwave approaches from the west by early evening. Have included slight chance pops to the forecast across the extreme western counties (Sheridan down to Chase) as this system works into the Nebraska panhandle. A warming trend begins again on Sunday with highs rising up into the upper 80s to low 90s west of US-83 and mid to upper 80s east of US-83. .LONG TERM...(Sunday night through Saturday) Issued at 332 PM CDT Sat Jul 30 2016 Long term solutions seem reasonable while near term still having timing problems with waves moving over the ridge and into western Nebraska. Sunday night as ridge continues to sharpen over the northern plains and upper closed low crosses the Canadian Rockies an mid level wave will spread east across the northern plains with convection firing off the front range of the Rockies and then spreading east across the eastern plains of Wyoming and Colorado. Upslope flow will continue over western Nebraska with best dynamics for thunderstorm enhancement over northwest zones Sunday evening. Storms will spread east overnight on the nose of a diffuse broad 30kt llj. Temperatures holding fairly steady in the mid to upper 60s with the mixed layer. Unsettled weather over the forecast area with on and off again thunderstorm chances with zonal flow aloft and a second closed low moves into the Pacific northwest. Subtle impulses with mainly afternoon and evening trw and temperatures in the mid 90s. Better chances return as cool front moves through Thursday on the backside of upper low over central Canada and draws cooler air into the northern plains. Cooler Friday with highs in the 80s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Jul 30 2016 First concern is the line of severe thunderstorms moving out of SD and should affect the KVTN TAF site. Will include +TSRA and strong wind gusts after 06z as a tempo group there. This cluster of storms now progged by the latest HRRR to hold together and move into far northeast zones toward sunrise or 11Z or so. However this and previous runs have kept the MCS north of KLBF and have not included there. Next concern continues to be the threat for vsby restrictions due to fog. Latest NAM MOS and GFS LAMP data continues to indicate fog along and north of Platte River valley and have continued this mention with the 06Z TAFs. As with previous couple days have kept cigs in through mid morning as fog lifts. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Stoppkotte SHORT TERM...Kulik LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jul 30, 9:53 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT SAT JUL 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-010300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 953 PM CDT SAT JUL 30 2016 /853 PM MDT SAT JUL 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE WEATHER WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY NORTH OF THE INTERSTATE 80 CORRIDOR. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW BUT AN ISOLATED STORM COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND DAMAGE. HEAT WAVE CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY WITH HEAT INDICES RISING INTO THE UPPER 90S TO NEAR 100. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND WEDNESDAY THROUGH FRIDAY. THE RISK OF SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF WESTERN NEBRASKA THIS EVENING AND EARLY SUNDAY MORNING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) RK/JWS
In the hours before
Special weather statement, Jul 31, 1:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
156 AM CDT SUN JUL 31 2016
NEZ005-008-024>026-036-037-094-310745-
EASTERN CHERRY NE-WESTERN CHERRY NE-THOMAS NE-HOOKER NE-BROWN NE-
LOGAN NE-BLAINE NE-MCPHERSON NE-
156 AM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BLAINE...SOUTHEASTERN
CHERRY...THOMAS...SOUTHWESTERN BROWN...NORTHEASTERN MCPHERSON...
NORTHWESTERN LOGAN AND EASTERN HOOKER COUNTIES UNTIL 245 AM CDT/145
AM MDT/...
AT 155 AM CDT/1255 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JOHNSTOWN TO 10 MILES
SOUTHEAST OF BROWNLEE TO 6 MILES SOUTHWEST OF MULLEN. MOVEMENT WAS
SOUTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MULLEN...THEDFORD...DUNNING...HALSEY...JOHNSTOWN...SENECA...PURDUM...
ELSMERE...HAWLEY FLATS...LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
MOON LAKE...RAVEN...GIANT HILL...KELSO...KOSHOPAH...SHIMMONS LAKE...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...NATWICK...
HIGHWAY 97 CROSSING THE DISMAL RIVER AND HIGHWAY 83 CROSSING THE
DISMAL RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 225 AND 231.
HIGHWAY 2 BETWEEN MILE MARKERS 175 AND 239.
HIGHWAY 97 BETWEEN MILE MARKERS 36 AND 75.
HIGHWAY 83 BETWEEN MILE MARKERS 129 AND 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT/300 AM
MDT/ FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
LAT...LON 4220 9979 4181 10009 4160 10095 4212 10128
4226 10056 4266 10013
TIME...MOT...LOC 0655Z 320DEG 37KT 4257 10014 4217 10050 4200 10116
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Jul 30, 11:17 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 43 min |
| Jul 30, 11:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Jul 31, 12:39 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 31, 1:12 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 48 min |
| Jul 31, 2:01 AM CDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 31, 2:04 AM CDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 31, 2:40 AM CDT | Special Weather Statement | LBF | Keya Paha | 50 min |
| Jul 31, 2:41 AM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 31, 2:43 AM CDT | Special Weather Statement | LBF | Brown, Thomas | 47 min |
| Jul 31, 2:51 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 24 min |
| Jul 31, 3:21 AM CDT | Special Weather Statement | LBF | Boyd | 39 min |
| Jul 31, 3:24 AM CDT | Special Weather Statement | LBF | Blaine, Logan, Loup, Rock, Thomas | 51 min |
| Jul 31, 3:58 AM CDT | Special Weather Statement | LBF | Holt | 47 min |
| Jul 31, 4:54 AM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Jul 31, 4:58 AM CDT | Special Weather Statement | LBF | Wheeler | 62 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.